Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 4, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Sep 1, 2016, 3:50 AM CDT for Kenedy County, Texas. It took effect at Sep 1, 2016, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2016, 3:50 AM CDT (08:50 UTC)
- In effect from
- Sep 1, 2016, 4:00 AM CDT
- Expired
- Sep 1, 2016, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WHUS44 KBRO 010850 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 AM CDT THU SEP 1 2016 ...TIDAL RUN UP TO CONTINUE ALONG THE DEEP SOUTH TEXAS BARRIER ISLAND TODAY... .LONG PERIOD SWELLS FROM PERSISTENT LOW PRESSURE IN THE WESTERN GULF COMBINED WITH TROPICAL STORM HERMINE WILL CONTINUE TO PRODUCE TIDES UP TO 1.5 FEET ABOVE PREDICTED LEVELS TODAY...WHICH WILL BRING WATER UP TO THE BASE OF THE DUNES ALONG THIN BEACH AREAS. AS HERMINE ACCELERATES THROUGH THE NORTHEAST GULF OF MEXICO LATER TODAY AND TONIGHT, SWELLS WILL SUBSIDE AND TIDE DEPARTURES WILL DROP. TXZ251-256-257-011800- /O.NEW.KBRO.CF.S.0004.160901T0900Z-160902T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 350 AM CDT THU SEP 1 2016 ...TIDAL RUN UP TO THE BASE OF THE DUNES ON SOME BEACHES UNTIL 7 PM THIS EVENING... * COASTAL FLOODING...TIDE WATER WILL RUN UP TO THE BASE OF THE DUNES FOR MOST OF THE DAY...AS THE PREDICTED TIDE LEVELS REMAIN ELEVATED AND ACTUAL TIDES RUN UP TO 1.5 FEET ABOVE THE PREDICTED LEVELS. * TIMING...TIDES WILL BE AT OR JUST BELOW THE DUNE LINE FOR MOST OF THE DAY. PEAK PERIODS WILL BE AT 5 AM THIS MORNING AND 3 PM THIS AFTERNOON * IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER OTHER NARROW BEACHES COMPLETELY ESPECIALLY FROM 4 TO 8 AM AND AGAIN FROM 1 PM TO 5 PM. THIS INCLUDES BEACHES ALONG THE NORTH RESORT SECTION...AS WELL AS PUBLIC BEACH ACCESS 4 THROUGH 6. WATER WILL ALSO REACH UMBRELLAS AND TRASHCANS THAT HAVE NOT BEEN MOVED BACK TOWARD THE DUNES. VEHICLES MAY NOT BE ABLE TO DRIVE ON OPEN PUBLIC BEACHES NORTH OF SOUTH PADRE ISLAND. $$ 52/BSG
2 follow-up statements
947 WHUS44 KBRO 011828 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 128 PM CDT THU SEP 1 2016 ...MINOR TIDAL RUN UP TO CONTINUE ALONG THE LOWER TEXAS COAST THIS AFTERNOON... .LONG PERIOD SWELLS FROM PERSISTENT LOW PRESSURE IN THE WESTERN GULF OF MEXICO COMBINED WITH TROPICAL STORM HERMINE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE TIDES 1 TO 1.5 FEET ABOVE PREDICTED LEVELS THIS AFTERNOON...WHICH WILL BRING WATER UP TO THE BASE OF THE DUNES ALONG THIN BEACH AREAS. AS HERMINE ACCELERATES THROUGH THE NORTHEAST GULF OF MEXICO TONIGHT...SWELLS WILL SUBSIDE AND TIDE DEPARTURES WILL DROP. TXZ251-256-257-020000- /O.CON.KBRO.CF.S.0004.000000T0000Z-160902T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 128 PM CDT THU SEP 1 2016 ...MINOR TIDAL RUN UP TO THE BASE OF THE DUNES ON SOME BEACHES UNTIL 7 PM THIS EVENING... * COASTAL FLOODING...TIDE WATER WILL RUN UP TO THE BASE OF THE DUNES THIS AFTERNOON...AS THE PREDICTED TIDE LEVELS REMAIN ELEVATED AND ACTUAL TIDES RUN 1 TO 1.5 FEET ABOVE THE PREDICTED LEVELS. * TIMING...TIDES WILL BE AT OR JUST BELOW THE DUNE LINE THIS AFTERNOON. PEAK PERIOD WILL BE AT 3 PM THIS AFTERNOON * IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER OTHER NARROW BEACHES COMPLETELY 1 PM TO 5 PM. THIS INCLUDES BEACHES ALONG THE NORTH RESORT SECTION...AS WELL AS PUBLIC BEACH ACCESS 4 THROUGH 6. WATER WILL ALSO REACH UMBRELLAS AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD THE DUNES. VEHICLES MAY NOT BE ABLE TO DRIVE ON OPEN PUBLIC BEACHES NORTH OF SOUTH PADRE ISLAND. $$ CASTILLO
569 WHUS44 KBRO 020013 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 713 PM CDT THU SEP 1 2016 ...TIDE LEVELS RECEDING... .THE TIDE LEVEL WILL BE DECREASING THROUGH LOW TIDE AT 1016 PM TONIGHT. AS A RESULT...BEACH RUN UP WILL BE MINIMAL. TXZ251-256-257-020115- /O.EXP.KBRO.CF.S.0004.000000T0000Z-160902T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 713 PM CDT THU SEP 1 2016 ...MINOR BEACH RUN UP MAY OCCUR ON FRIDAY... TIDE LEVELS WILL INCREASE ON FRIDAY DUE TO NORMAL HIGH TIDE PLUS AN ADDITIONAL AMOUNT DUE TO SWELL COMING FROM THE EAST GULF. MINOR BEACH RUN UP MAY OCCUR ON FRIDAY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Sep 1, 3:37 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 1, 3:37 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 337 AM CDT THU SEP 1 2016 .SHORT TERM (Today through Friday): The quieting conditions that began Wednesday afternoon continue early this morning as what's left of the pesky 500 mb trough in the western Gulf continues drifting south and fills, allowing heights to build in from the west and push a pocket of drier air into Deep South Texas/Rio Grande Valley today and especially on Friday. The trough moving into the building ridge is partly in response to the digging trough across the eastern U.S. whose southern edge is in the process of picking up TS Hermine, which will accelerate toward the Florida Big Bend today and be headed toward the Southeast U.S. coast on Friday morning. The only concern today is a continuation of high rip current threat on South Padre Island as well as tides up to the dune in some spots with the last of residual swell from combination of the old low, high pressure to the north, and TS Hermine well to the east. With more sunshine to start the day and perhaps some early arrivals for the Labor Day weekend, this could be a concern. Since it's not Friday and crowds will generally remain low as schools are all in session, will hold off on any rip statements and highlight in graphics and social media. With tide departures running nearly 1.5 feet above normal and based on Wednesday afternoon beach webcams that showed water levels up...shy of the dunes but with lesser departures...will hoist a Coastal Flood Statement for water up to the dunes at both high tides which occur roughly at 5 AM and 3 PM today. With dry air nosing in, having a hard time justifying mentionable rain chances anywhere. That said, cannot rule out some low level moisture convergence across the Upper Valley and Rio Grande Plains late this afternoon into early this evening after winds near the coast veer from north to northeast with sea breeze enhancement and could kick off isolated showers similar to what we saw Wednesday evening but with a little less coverage. With the dry air, plenty of sunshine, following a somewhat surprisingly hot Wednesday after morning clouds and rain (McAllen still reached 98!) decided to raise high temperatures a couple of degrees over the previous forecast...more in line with the warmer NAM/ECMWF. A mainly clear and calm night will allow temperatures to dip below 75 for all rural areas by daybreak Friday, and mainly mid 70s in rural areas and closer to 80 near the coast. Field fog may develop but not enough confidence to mention now. Friday looks generally sunny and hot as pocket of even drier air settles in across the region. See no reason why the Mid/Upper Valley near the river can't reach triple digits as they had prior to the upper low's arrival earlier this week, so brought back the 96 Brownsville/98 Harlingen/101 McAllen range once again. With Hermine rapidly exiting stage right and nearshore gradient slackening considerably, expect rip current threat to decrease to moderate if not less by the time the larger crowds arrive, and tide departures should slide back toward 1 foot above predicted which should take water levels well below the dune line where beach is thinnest. .LONG TERM (Friday Night through Wednesday): Weak ridging expected across the region over the weekend will bring a decreased chance for rainfall, but will not completely end the threat for showers. On Saturday, seabreeze showers will be limited by a lack of available moisture aloft, keeping vertical development lower. On Sunday, models show moisture pouring into the region from the southeast at all levels later in the afternoon. The seabreeze will start off isolated, but may spark to life late in the afternoon. The moisture continues to cross the region on Monday, and with better instability aloft, seabreeze showers will be more likely during daytime heating. By Tuesday, the available moisture wanes as the main push of moisture shifts further north. There should still be enough moisture for a brief seabreeze shower near the coast, lack of moisture will keep any showers from persisting. && .MARINE: Now through Friday: Seas have been fairly steady state in the waters, running between 3 and 4 feet at Buoy 42020 with a swell period holding at 8 seconds. Perhaps more important is the trend at Buoy 42002 (about 200 miles east of SPI) where sea heights have held just below 5 feet even with Hermine slowly intensifying (though now beginning to accelerate north-northeast into the northeast Gulf by later this morning). This is good news, since Hermine's influence will be most dominant on her east flank as the storm begins to pick up pace, and backside northwest flow into the cyclone cuts off any further westward propagation of swell. Bottom line? The seas this morning will be the highest of the short term, and drop to 3 feet overnight and 2 feet on Friday (slight levels) with light winds through the period, save for the afternoon pickup on Laguna Madre with some gusts to 15 knots each day. Friday night through Sunday: Tranquil marine conditions continue through the weekend as weak pressure gradient remains across the NW Gulf. Winds will generally remain 10 to 15 knots, while seas generally keeping 2 to 3 feet through Sunday. Southeast flow increases early next week, allowing seas to increase to 3 to 5 feet. && .CLIMATE...With July and August in the books, the *preliminary* numbers are in: It wasn't just hot, it was a record for Brownsville and Harlingen (Cooperative). McAllen/Miller Airport which could not overcome the searing mid summer of heat 2009, still fell into a respectable second place. The Brownsville average temperature (day and night combined) ended at 87.0 degrees, above the prior record of 86.8 in 1998. Records date back to 1878. For Harlingen, the average was 88.5, beating out the 87.8 former record, also set in 1998. Records reviewed date back to 1912. For McAllen/Miller airport, the average was 91.0, falling short of the 92.2 super-record in 2009. Number 3, 89.8 degrees, occurred in 1998. Records date back to 1961. Of note is the comparison with 1998, which was a summer that followed nearly identical, to 2015/16, strong late fall and winter El Nino and had a fairly sharp shift back to neutral and even into a moderate La Nina by mid to late summer (this year will likely be a weak La Nina when all months are calculated). && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 92 76 93 78 / 10 10 10 10 BROWNSVILLE 94 76 96 77 / 10 10 10 20 HARLINGEN 96 74 98 76 / 10 10 10 10 MCALLEN 99 76 101 78 / 10 10 10 10 RIO GRANDE CITY 97 75 100 76 / 20 20 10 10 SOUTH PADRE ISLAND 87 80 88 80 / 10 10 10 20 && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 52/64
Hazardous weather outlook, Aug 31, 4:43 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 443 PM CDT WED AUG 31 2016 TXZ248>257-012145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 443 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-012145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 443 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:49 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.